MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952816250
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Stent delivery system (sds) was returned for analysis.The stent detached from the delivery system and was not returned for analysis.The bumper tip of the device showed no signs of damage.The balloon body was reviewed and the balloon folds appeared disturbed.Solidified media was evident inside balloon chamber.A visual and tactile examination found that the hypotube had broken 219mm distal from distal edge of strain relief and multiple kinks on the hypotube shaft were noted.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2016.It was reported that crossing difficulties were encountered.The target lesion was located in the left anterior descending (lad) artery.A 2.50x16mm promus premier¿ drug-eluting stent was advanced but failed to cross the lesion.No patient complications were reported.However, returned device analysis revealed stent detachment and hypotube break.It was further reported that during the procedure, the stent dislodged in the right coronary artery and was subsequently snared out of the patient's body.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6265021
Report Number2134265-2016-12673
Device Sequence Number13665395
Product Code NIQ
UDI-Device Identifier08714729844716
UDI-Public(01)08714729844716(17)20170817(10)18967970
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2017
Device Model NumberH7493952816250
Device Catalogue Number39528-1625
Device Lot Number18967970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2016
Initial Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;